Is it the folic acid tablets?

Discussion in 'Trying to Conceive' started by honey1978, Jun 14, 2005.

  1. honey1978

    honey1978 Active Member

    Joined:
    Jun 13, 2005
    Messages:
    26
    Likes Received:
    0
    Hi

    Me and my partner are trying to conceive for the past 4 months now.I recently started taking folic caid tablets as was suggested to me by few of my friends.

    For the past few days i have been having sharp pain in my boobs specially around the nipple area.It hurts on any kind of contact.I also have had some cramping and been a bit constipated.

    Could it be because of the tablets that i am taking or could they be the early signs(which i doubt as i am just 6 days past O)?Also can they cause constipation sometimes?Did anyone experience any of these?should i stop taking these tablets?

    Please Help!!
     
  2. joan

    joan Well-Known Member

    Joined:
    May 18, 2005
    Messages:
    53
    Likes Received:
    0
    Don't stop! they are really important to stop some very serious potential birth defects.

    I guess they could be causing the cramping and the constipation. Try having them in the middle or just after a meal. And try a different brand - or get some pregnancy multivitamins, which might buffer it.
     
  3. Impatience

    Impatience Well-Known Member

    Joined:
    Mar 29, 2005
    Messages:
    49
    Likes Received:
    0
    Hi

    It is very rare for folic acid supplements to cause any side effects.

    The symptoms you are experiencing could be early preg symptoms - early af symptoms or maybe you are ovulating later than you thought.

    You ideally need to keep taking the folic acid though - it's important in very early baby development, like the first two weeks even! So if you are preg you started taking it at the right time! :wink:

    good luck, lets hope this is your month

    Angela
     
  4. honey1978

    honey1978 Active Member

    Joined:
    Jun 13, 2005
    Messages:
    26
    Likes Received:
    0
    Hi Ladies,

    Thanx for your help.

    Another question that i would like to ask you all is:

    Is the pain in my boobs/nipples an early sign or could it be because of the tablets?Can anything be taken to ease the pain and irritation that it is causing coz i am unable to sleep at night because of it?
     
  5. joan

    joan Well-Known Member

    Joined:
    May 18, 2005
    Messages:
    53
    Likes Received:
    0
  6. honey1978

    honey1978 Active Member

    Joined:
    Jun 13, 2005
    Messages:
    26
    Likes Received:
    0
    Thanks Joan.

    I am not due till 24th june.Think will just have to wait to do the tests.
    Keeping my fingers crossed.
     
  7. MrsG

    MrsG Well-Known Member

    Joined:
    Jun 15, 2005
    Messages:
    245
    Likes Received:
    0
    from my personal experience of taking folic acid, I would say it is the tablets. I found when I was taking folic acid only supplements I was very hormonal and weepy. My friend said she was the same when she was TTC. I have now changed to a pregnancy vitamin instead and am not getting any of those side affects.

    although I could just be totally mad and assumed it was the folic acid! but thought I would advise you my experience to help.
     
  8. honey1978

    honey1978 Active Member

    Joined:
    Jun 13, 2005
    Messages:
    26
    Likes Received:
    0
    Hi,

    But can the tablets also cause heartburn and sore nipples?Because i have been experiencing that as well for the past few days now.Initially the pain was in full breasts along with the nipples.Now my boobs have become very tender (maybe because AF is on its way ie 24th june) but the nipples are still sore and tingling.Also i can see two blue veins on my left nipple very clearly against the light.

    Any suggestions?
     
  9. Guest

    No idea hunnie sorry - maybe it's worth asking a chemist? They might know? As for the veins - I got veiny boobs quite quick when I got PG. I'm kinda pale anyways and showed up a tiny bit but now they are bright blue :shock:

    I take Folic acid at night before bed now else they make me feel sick during the day.
     
  10. honey1978

    honey1978 Active Member

    Joined:
    Jun 13, 2005
    Messages:
    26
    Likes Received:
    0
    Hi Ladies

    It's almost a week now.I still have very sore boobs,am still feeling constipated,weeing a lot.All this started last week which still continues but along with that now i also feel very bloated and dont feel like eating anything.Also there is a little rise in my body temperature.It's staying around 99.4,99.8,100.1.My AF is due on 24th June.

    Does it sound good????????????? :(
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice